Joseph M. Rosenblatt

Publications by Joseph Rosenblatt

  1. A Generalization of Følner's Condition, Mathematica Scandinavica, No. 3 (1973) 153-170.
  2. Invariant Measures and Growth Conditions, Transactions AMS 193 (1974) 33-53.
  3. Equivalent Invariant Measures, Israel Journal of Mathematics 17 No. 3 (1974) 261-270.
  4. Totally-disconnected Compact Metric Groups, Fundamenta Mathematica 94 (1977) 97-106.
  5. Invariant Means and Invariant Ideals in L(G) for a Locally Compact Group G, J. of Functional Analysis 21 No. 1 (1976) 31-51.
  6. Invariant Means for the Bounded Measurable Functions in a Non-discrete Locally Compact Group, Mathematische Annalen 220 (1976) 219-228.
  7. The Number of Extensions of an Invariant Mean, Compositio Mathematica 33 (1976) 147-159.
  8. Invariant Means on the Continuous Bounded Functions, Transactions AMS 236 (1978) 315-324.
  9. Uniform Distribution in Compact Groups, Mathematika 23 (1976) 198-207.
  10. Convergence of Series of Translations, Mathematische Annalen 230 (1977) 245-272.
  11. The Sequence of Greatest Integers of an Arithmetic Progression, Journal London Mathematics Society 17 (1978) 213-218.
  12. Difference Equations over Locally Compact Abelian Groups (joint with G. Edgar), Transactions AMS 253 (1979) 273-289.
  13. Finitely-additive Invariant Measures, II (joint with J. Mycielski), Colloquium Math 42 (1979) 361-363.
  14. Counterexamples in Ergodic Theory and Number Theory (joint with A. del Junco), Math Annalen 245 (1979) 185-197.
  15. A Distal Property of Groups and the Growth of Connected Locally Compact Groups, Mathematika 26 (1979) 94-98.
  16. Strongly Equivalent Invariant Measures, Cambridge Philosophical Society, 88 (1980) 33-43.
  17. Determining Sets and Best L1 Approximation, Journal of Approximation Theory, 32 (1981) 103-114.
  18. Different Types of Invariant Means (joint with M. Talagrand), J. London Math., 24 (1981) 525-532.
  19. Uniqueness of Invariant Means for Measure-preserving Transformations, Transactions AMS 265 (1981) 623-636.
  20. Ergodic and Mixing Random Walks on Locally Compact Groups, Mathematische Annalen, 257 (1981) 31-42.
  21. The Structure of Homometric Sets (joint with P. Seymour), SIAM Alg. and Discrete Methods 3 (1982) 343-350.
  22. Immediate Conditional Hyperbolicity in Dynamical Systems (joint with D. Swanson), Ergodic Theory and Dynamical Systems 3 (1983) 627-647.
  23. Mathematical Modeling of the Relationship of Feed Efficiency, Days to Market Weight, and Costs of Production (joint with G. Miller), Growth 48 (1984) 254-267.
  24. Approximating Compact Operators by Sums of Translations on Locally Compact Groups (joint with A. Lau, C. Chou), Illinois Journal of Mathematics 29 No. 2 (1985) 340-350.
  25. Projections onto Translation-invariant Subspaces of L1(G) (joint with D. Alspach and A. Matheson), Journal of Functional Analysis 59 (1984) 254-292.
  26. Phase Retrieval, Comm. in Mathematical Physics 95 (1984) 317-343.
  27. Ergodic Group Actions, Archiv Mathematica 47 (1986) 263-269.
  28. Translation Invariant Linear Forms on Lp(G), Proceedings of the American Math Society 94 No. 2 (1985) 226-228.
  29. Determining a Distribution from the Modulus of its Fourier Transform, Complex Variables and Applications 10 (1988) 319-326.
  30. The Effects of Supply Shifts on Producers' Surplus (joint with G. Miller and L. Hushak), Amer. J. Ag. Econ. 70 no. 4 (1988) 886-891.
  31. Mixing Actions of Groups (joint with V. Bergelson), Illinois J. Math. 32 (1988) 65-80.
  32. Joint Ergodicity for Group Actions (joint with V. Bergelson), Ergodic Theory and Dynamical Systems 8 (1988) 351-364.
  33. Separating Sets by Fourier-Stieltjes Transforms (joint with D. Alspach and A. Matheson), J. Functional Analysis 84 no. 2 (1989) 297-311.
  34. Almost Everywhere Convergence of Series, Mathematische Annalen 280 (1988) 565-577.
  35. Infinity and Enumeration, an expository article for undergraduates, Mathematical Spectrum 23 no. 2 (1990/91) 70-74.
  36. Infinity and Limits, an expository article for undergraduates, Mathematical Spectrum 23 no. 4 (1990/91) 44-54.
  37. Infinity and Geometry, an expository article for undergraduates, Mathematical Spectrum 23 no. 3 (1990/91) 132-136.
  38. Homometric Elements in Semisimple Rings (joint with D. Shapiro), Communications in Algebra 17(12) (1989) 3043-3051.
  39. Convergence for Moving Averages (joint with A. Bellow and R. Jones), Ergodic Theory and Dynamical Systems 10 (1990) 43-62.
  40. Almost Everywhere Convergence of Weighted Averages (joint with A. Bellow and R. Jones) Mathematische Annalen 293 (1992) 399-426.
  41. Functions with Unique Mean Values (joint with Z. Yang), Illinois Journal of Mathematics 34(1990)744-764.
  42. Almost Everywhere Convergence of Powers (joint with A. Bellow and R. Jones), Almost Everywhere Convergence, Proceedings of the Conference on A.E. Convergence and Probability Theory, Spring, 1988, OSU, pp. 99-120, Academic Press, New York, 1989.
  43. Harmonic Analysis and Ergodic Theory (joint with A. Bellow and R. Jones), Almost Everywhere Convergence, Proceedings of the Conference on A.E. Convergence and Probability Theory, Spring, 1988, OSU, pp. 73-98, Academic Press, New York, 1989.
  44. Universally Bad Sequences in Ergodic Theory, Almost Everywhere Convergence, II, Proceedings of the Conference on A.E. Convergence and Probability Theory, Fall, 1989, Northwestern University, Academic Press, New York, 1991, pp. 227-246.
  45. Automatic Continuity is Equivalent to Uniqueness of Invariant Means, Illinois Journal of Mathematics 35 (1991) 339-348.
  46. Almost Everywhere Convergence in Ergodic Theory, abstract for the Proceedings of the Fifth Conference on Probability and Statistics, Vilnius, Lithuania, 2 pages (3 pages in Russian).
  47. Almost Everywhere Limit Convergence of Subsequences of Powers (joint with V. F. Gaposhkin), Probability Theory and Mathematical Statistics, Proceedings of the Fifth Conference on Probability and Statistics, Vilnius, Lithuania, 1989, Vol. I, 391-400, Mokslas, Utrecht, 1990.
  48. On the Critical Part of a Weakly Almost Periodic Function (joint with W. Reuss and D. Sentilles), Houston Journal of Mathematics 17 (1991) 237-249.
  49. Linear Independence of Translations, Journal of the Australian Mathematical Society 59 (1995) 131-133.
  50. Poincaré Return Times as Universal Sequences, Bull. London Math. Soc. 26 (1994) 277-282.
  51. A New Maximal Inequality and its Applications (joint with M. Wierdl), Ergodic Theory and Dynamical Systems 12 (1992) 509-558.
  52. Ergodic Theorems for Convolutions of a Measure on a Group (joint with Roger Jones and Arkady Tempelman), Illinois Journal of Mathematics 38 (1994) 521-553.
  53. Norm Convergence in Ergodic Theory and the Behavior of Fourier Transforms, Canadian Journal of Mathematics 46 (1994) 184-199.
  54. Almost Everywhere Convergence of Convolution Powers (joint with A. Bellow and R. Jones), Ergodic Theory and Dynamical Systems, 14 (1994) 415-432.
  55. Pointwise Ergodic Theorems via Harmonic Analysis (joint with M. Wierdl), in the Proceedings of the Conference on Ergodic Theory and its Connections with Harmonic Analysis, Alexandria, Egypt, Cambridge University Press, 1994, pages 3-151.
  56. Square Functions in Ergodic Theory, (joint with Iossif Ostrovskii and Roger Jones), Ergodic Theory and Dynamical Systems, 16 (1996) 267-305.
  57. Concentration Functions on Locally Compact Groups, (joint with Wojciech Jaworski and George Willis), Mathematische Annalen 305 (1996) 673-691.
  58. Oscillation in Ergodic Theory (joint with R. Jones, R. Kaufman, and M. Wierdl), Ergodic Theory and Dynamical Systems, 18 (1998) 889-935.
  59. Unconditional Convergence of Differences in Ergodic Theory (joint with B. Johnson), preprint, 64 pages.
  60. When the Integral is the Limit, Journal of Mathematical Analysis and Applications, 205 (1997) 560-567.
  61. Proceedings of the Conference on Ergodic Theory and Probability, June, 1993, Ohio State University, Editors Vitaly Bergelson, Peter March, and Joseph Rosenblatt, de Gruyter, Berlin, New York, 1996.
  62. On the Rate of Convergence of Series of Banach Space Valued Random Elements (joint with A. Rosalsky), Proceedings of the Second World Congress of Nonlinear Analysis, Athens, Greece, Vol. 30:7 (1998) 4237-4248.
  63. On Convergence of Series of Random Variables with Applications to Martingale Convergence and to Convergence of Series with Orthogonal Summands (joint with A. Rosalsky), Stochastic Analysis and Applications 16(3) (1998) 553-566.
  64. A Binary Markov Model for the Quantized Wavelet Coefficients of Images and its Rate/Distortion Optimization (joint with S. Servetto and K. Ramchandran), Proceedings of the IEEE International Conference on Image Processing, Santa Barbara, 1997, 4 pages.
  65. A Problem on Constants, American Mathematical Monthly, Problem Section # 10604, Vol. 104, no. 6 (1997) 567.
  66. Counting in Ergodic Theory (joint with R. Jones and M. Wierdl), Canadian Journal of Mathematics 51 (1999) 996-1019.
  67. Oscillation in Ergodic Theory: Higher Dimensional Results (joint with R. Jones and M. Wierdl), Israel Journal of Mathematics 135 (2003) 1-27.
  68. Reverse Inequalities (joint with R. Jones), Journal of Fourier Analysis and Applications Vol. 6, issue 3 (2000) 325-341.
  69. The Worst Sums in Ergodic Theory (joint with M. Akcoglu and R. Jones), Michigan Mathematics Journal 47 (2000) 265-285.
  70. Weak Convergence is Not Strong Convergence for Amenable Groups, (joint with G. Willis), Canadian Mathematical Bulletin 44 (2) (2001) 231-241.
  71. Differential and Ergodic Transforms (joint with R. Jones), Mathematische Annalen 323 (2002) 525-546.
  72. Sampling Bounds and Stability, Proceedings of the Wavelet Analysis and Multiresolution Methods, Ed. T-X He, Marcel Dekker Lecture Notes in Pure and Applied Mathematics, New York-Basel (2000) 299-316.
  73. Oscillation Inequalities for Rectangles (joint with R. Jones and M. Wierdl), Proceedings of the AMS 129 (2000) 1349-1358.
  74. Modulated and Subsequential Ergodic Theorems in Hilbert and Banach Spaces, (joint with D. Berend, M. Lin, an A. Tempelman), Ergodic Theory and Dynamical Systems 22 (2002) 1-13.
  75. Group Actions and Singular Martingales (joint with Michael Taylor and Daniel Stroock), Ergodic Theory and Dynamical Systems 23 (2003) 293-305.
  76. Group Actions and Singular Martingales II, The Recognition Problem (joint with M. Taylor), Canadian Journal of Mathematics, 56(2) (2004) 431-448.
  77. Cyclic Functions, (joint with K. Shuman), Fourier Analysis and Applications 9 (2003), 289-300.
  78. Forcing Divergence when the Supremum is not Integrable, (joint with G. Argiris), Positivity 10 (2006), no. 2, 261-284.
  79. Characterizations of regular almost periodicity in compact minimal abelian flows (joint with Alica Miller), Transactions AMS 356 No. 12 (2004) 4909-4929.
  80. Dynamics via Measurability (joint with S. Butler), Abstr. Appl. Anal. 2006, Art. ID 81356, 15 pp.
  81. Uniformly Cyclic Functions, Colloq. Math. 104 (2006), no. 1, 21-32.
  82. Equivalent σ-finite Invariant Measures (joint with S. Butler and W. Kosek), Journal of Mathematical Analysis and Applications 324 (2006) no. 2, 850.861.
  83. Convergence of Sequences of Convolution Operators, New Zealand Journal of Mathematics 38 (2008) 137-147.
  84. Characterizing Strong Estimates (with C. Liu), Proc. Amer. Math. Soc. 136, no. 2 (2008) 557-567.
  85. The Mathematical Work of Roger Jones, pp. 9-30, Topics in Harmonic Analysis and Ergodic Theory (Editors J. Rosenblatt, A. Stokolos and A. Zayed) AMS Contemporary Mathematics, Volume 444, Providence, 2007.
  86. Linear Independence of Translations, International Journal of Pure and Applied Mathematics 45 No. 3 (2008) 463-473.
  87. Moving Averages (with S. Butler), Colloquium Math 113, no. 2 (2008) 251-266.
  88. Distinguishing Transformations by Averaging Methods, Proceedings of the 2007-2008 Ergodic Theory Workshops, edited by Idris Assani, AMS Contemporary Mathematics 485 (2009) 143-158
  89. Large Deviations for Martingales and Derivatives (with S. Butler, S. Pavlov), Journal of Math Analysis and Applications 366 (2010) 67-80.
  90. Duality for Averaging Methods, Far East Journal of Dynamical Systems 12, no. 1 (2010) 11-29.
  91. Rigidity and Non-recurrence Along Sequences (with V. Bergelson, A. del Junco, and M. Lemanczyk), Ergodic Theory and Dynamical Systems 34 (2014), no. 5, 1464-1502.
  92. Moving Averages in the Plane, (with L. Moonens), Illinois Journal of Mathematics, Volume 56, Number 3, Fall 2012, Pages 759-793.
  93. Growth of Maximal Functions (with S. Butler), New York Journal of Math 18 (2012) 523-549.
  94. Multidimensional Averaging Over Thin Sets (with P. LaVictoire and A Parrish), Transactions of the AMS 366 (2014) 2975-3025.
  95. Directional Behavior for Actions of Z2 (with E. A. Robinson, and A. Sahin), preprint, 25 pages.
  96. Partitions for Optimal Approximation, International Journal of Mathematical Analysis Vol. 7, no. 58 (2013) 2861-2878.
  97. Optimal Norm Approximation in Ergodic Theory, preprint, 31 pages, to appear in the 2013 Proceedings of the Ergodic Theory Workshop, ed. I. Assani, UNC, Chapel Hill.
  98. Continuity Testing Families (with K. Ciesielski), Colloquium Math 135 (2014), no. 2, 211-225.

Top of Page